Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Prescribed Susten after scan, pink spotting. Will it cause harm?

Hi Sir, I am 6weeks 2 days old pregnant. Yesterday i went for scanning and they told that the heart beat has not yet started and they told they have seen the yolk sac and small fetal. My doctor advised me to take Susten 200 vaginally. Yesterday ni8 i observed the pink spotted in my panty. May i know will it cause any harm or why doctor suggested me Susten 200. Could you please do the needful.
Asked On : Fri, 28 Sep 2012
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
hello there..
Fetal heart beat is usually seen by 6weeks in transabdominal scan and 5weeks by transvaginal scan. But its not necessary as sometimes The heartbeat may not be detected for reasons that include: tipped uterus, larger abdomen, or inaccurate dating with last menstrual period. Concern typically develops if there is no fetal heart activity in an embryo with a crown-rump length greater than 5mm. As you said your scan shows a yolksac and fetal pole which are good signs and you can still wait for the heart rate to appear. Get an ultrasound repeated after a week in which size of crl can be compared and also heartbeat can be checked. Sometimes dates are miscalculated just how far along you are, which can lead to expectation of heart beat very early.

But one thing which is alerting is you had vaginal bleeding. It can be an indication that your pregnancy might be heading to abortion and can be related to no visualization of fetal heart beat. Still you should wait for a week or two, sometimes bleeding stops and heart beat appears. Susten is a progesterone, there are still studies going on to prove its efficacy in withholding an abortion process. So not all doctors reccomend it but still theres no harm taking.
Also avoid intercourse, heavy work, travelling.Take adequate rest and nutrition and do continue your folic acid tablets .
Answered: Sat, 29 Sep 2012
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
As per your scan there is nothing much to worry. Fetal heart is seen at 7 weeks by a trans-vaginal scan. Yet, the spotting that you have needs to be attended. I advice you to inform your doctor about this and get treated. Meanwhile, take bed rest, avoid intercourse and exertion. Susten is progesterone, a hormone useful in the maintenance of pregnancy. If you have already started using Susten, rule out that the discharge is not due to the dissolved tablet. Good luck.
Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor